ADVERTISEMENT
ADVERTISEMENT

Q. I take Quetiapine XR 400mg. How can I gradually withdraw?

Answered by
Dr. Bharat Udey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 30, 2015 and last reviewed on: Nov 09, 2022

Hello doctor,

I take Quetiapine XR 400mg. How can I gradually withdraw?

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

Quetiapine is an atypical antipsychotic, with a half-life of less than 24 hours. It has a benefit of not causing extrapyramidal side effects. However, it can cause sedation, postural hypotension, and urinary complaints.

Although it does not cause any withdrawal symptoms, it is recommended to stop gradually by tapering over a period of time. As you are taking 400 mg XR formulation of Quetiapine, you can taper it by 100 mg every 2 days until you reach a dose of 100 mg, when you reach 50 mg, take 50mg for one more day and then stop.

However, if you are taking Quetiapine for some psychotic conditions or acute mania/ BPAD (Bipolar Affective Disorder), I would suggest you to consult your treating psychiatrist before tapering your medications, as at times unsupervised tapering can lead to the reappearance of the symptoms.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
What medicine should I avoid while taking Lithium and Quetiapine?

.. for depression (antidepressant drugs) interact with it. Do not take Lithium if you are taking medications for depression. Some of these medications include SSRI (selective serotonin reuptake inhibitors) like Fluoxetine and others in the same group...   Read full

Is it safe to take Risperidone for hallucination for a long time?

.. usually required for long-term. But if the person is suffering from acute and transient psychotic disorders, then these drugs are used for three months to one year depending upon the situation. After completing the drug treatment, relapse of psych...   Read full

I have chills, vomiting, and anxiety after stopping Gabapentin. Please help.

.. seem to be unlikely after three weeks of stopping Gabapentin. Check if you have a fever. If not I would suggest you try taking PPI (proton pump inhibitor) for vomiting and Benzodiazepines for anxiety and insomnia. Skip Celexa for a couple of day...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Listeriosis - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Listeriosis is a bacterial infection, that can result in severe complications like meningitis, sepsis, and even death. R...  Read more»
Myositis - Types, Symptoms, Causes, Treatment, and Prognosis
The term "myositis" refers to a set of uncommon diseases. To know more about myositis, read the full article below.  Read more»
Osteoporosis: an Important Public Health Problem
Osteoporosis is a problem that is largely preventable. This article focuses on the causes of osteoporosis and the availa...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.